MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO VILLALBA SUBCUTANEOUS, UNIPOLAR LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER

MEDTRONIC PUERTO RICO VILLALBA SUBCUTANEOUS, UNIPOLAR LEAD; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Model Number 6996SQ41
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id dvea3e4 (evx604254s); product type: 0235-icd; implant date (b)(6) 2025; explant date (b)(6) 2025, product id ev240163 (evl009200v); product type: 0264-lead-hv; implant date (b)(6) 2025; explant date (b)(6) 2025.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the extravascular implantable cardioverter defibrillator (ev-icd) system implant defibrillation threshold testing (dft) was performed and upon the first attempt high dft thresholds were observed and were unable to successfully convert the patient at 40 joules (j).The procedure was completed.Upon the second attempt at dfts the following day with the addition of the subcutaneous lead, the device was unable to deliver energy for defibrillation, 0j delivered with an impedance value of less than 30 ohms.The ev icd system was explanted the subcutaneous lead was attempted but not used and the patient was implanted with a transvenous system.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was further reported that during the implant procedure the first tunnel attempt was probable for being in the pleural space, the second tunnel occurred with no issues and dfts failed at 30j and 40j.The pocket was revised more posterior and slightly more cranial, and dfts failed at 40j and external rescue was required.During the attempted dfts the following day, the high voltage impedance measurement was noted to have decreased and dfts failed again at 40j and required rescue.At this time, the plan on the table was changed to adapt the ev icd lead to a 5019 adaptor and use the subcutaneous lead.
 
Additional Manufacturer Narrative
Product event summary: the full lead was returned and analyzed.Returned product analysis was performed and no anomalies were found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUBCUTANEOUS, UNIPOLAR LEAD
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER
Manufacturer (Section D)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MEDTRONIC PUERTO RICO VILLALBA
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key22161382
Report Number2649622-2025-15380
Device Sequence Number8842372
Product Code LWS
UDI-Device Identifier00643169541184
UDI-Public(01)00643169541184(17)251105(21)TCR306705V
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P920015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model Number6996SQ41
Device Catalogue Number6996SQ41
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date06/06/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight106 KG